Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 146, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 12, 2005, 5:56 PM MDT for Converse County, Wyoming. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 5:56 PM MDT (23:56 UTC)
- Expired
- Aug 12, 2005, 6:58 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Converse County, WY
The radar
The Riverton/Lander radar (KRIW), 233 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:20 PM MDT | HAIL 1.75 | 1 N Bill, WY | HAIL LASTED FOR 5 MINUTES...UNTIL 625 PM. THE LARGE HAIL WAS BETWEEN 1 AND 3 MILES NORTH OF BILL AND COVERED THE GROUND TO A DEPTH OF 6 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 4:05 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122356 SVRCYS WYC009-130100- /O.NEW.KCYS.SV.W.0146.050812T2356Z-050813T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 556 PM MDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CONVERSE COUNTY IN EAST CENTRAL WYOMING * UNTIL 700 PM MDT * AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF HARDY RANCH AIR STRIP...OR ABOUT 33 MILES NORTHEAST OF CASPER...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF HARDY RANCH AIR STRIP BY 625 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4348 10606 4306 10606 4306 10495 4348 10496 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 130015 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT FRI AUG 12 2005 WYC009-130100- /O.CON.KCYS.SV.W.0146.000000T0000Z-050813T0100Z/ CONVERSE WY- 613 PM MDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR NORTHERN CONVERSE COUNTY... AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF HARDY RANCH AIR STRIP...OR ABOUT 33 MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BILL BY 700 PM MDT IN ADDITION...DOPPLER RADAR HAS INDICATED ROTATION IN THIS STORM. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEASTERN WYOMING. LAT...LON 4348 10606 4306 10606 4299 10508 4348 10496 $$ SOWKO
000 WWUS55 KCYS 130043 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 PM MDT FRI AUG 12 2005 WYC009-130100- /O.CON.KCYS.SV.W.0146.000000T0000Z-050813T0100Z/ CONVERSE WY- 639 PM MDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM MDT FOR NORTHERN CONVERSE COUNTY... AT 631 PM MDT...AN AREA OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING GOLF BALL SIZE HAIL NEAR BILL. THESE STORMS WERE LOCATED FROM 11 MILES SOUTHWEST OF BILL TO THE NORTHEAST CORNER OF CONVERSE COUNTY...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORMS WILL BE NEAR... 3 MILES NORTHEAST OF BILL BY 650 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEASTERN WYOMING. LAT...LON 4346 10567 4305 10576 4298 10492 4347 10493 $$ SOWKO
000 WWUS55 KCYS 130058 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 655 PM MDT FRI AUG 12 2005 WYC009-130105- /O.CAN.KCYS.SV.W.0146.000000T0000Z-050813T0100Z/ CONVERSE WY- 655 PM MDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CONVERSE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CONVERSE COUNTY WILL BE CANCELLED AS OF 7 PM. A NEW SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR NORTHEAST CONVERSE COUNTY. GOLFBALL SIZED DIAMETER HAIL WAS REPORTED BETWEEN 1 AND 3 MILES TO THE NORTH OF BILL BETWEEN 620 PM AND 625 PM WITH THIS SEVERE STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR SOUTHEASTERN WYOMING. LAT...LON 4346 10567 4305 10576 4298 10492 4347 10493 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:00 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 12 2005 .SHORT TERM...COLD FRONT PLUNGING SOUTHWARD THROUGH WYOMING AND SOUTH DAKOTA THIS AFTERNOON. CONVECTION WILL DEVELOP LATE THIS AFTERNOON AHEAD OF THIS FEATURE. AIR MASS IS VERY STABLE ACROSS SOUTHEAST PORTIONS OF THE FORECAST AREA DUE TO PERSISENT SOUTHEAST WINDS. SO HAVE FAVORED NORTHERN FRINGE OF FORECAST AREA - NORTH OF ALLIANCE AND DOUGLAS - WITH RESPECT TO EVENING PRECIP CHANCES. THE FRONT MOVES THROUGH DOUGLAS IN THE LATE EVENING...AND CHEYENNE/LARAMIE IN THE WEE HOURS OF THE MORNING. IT MAY HOLD OFF UNTIL SUNRISE AT SIDNEY. AFTER FRONTAL PASSAGE...LOW LEVEL MOISTURE FILLS IN WITH GUSTY NORTH TO NORTHEAST WINDS THROUGH THE DAY SATURDAY...MAKING FOR AN OVERCAST AND DAMP DAY WITH PERSISENT DRIZZLE AND SPRINKLES. LITTLE IN THE WAY OF TEMEPRATURE RECOVERY FROM MORNING LOWS. PLAINS REMAIN SOCKED IN THE STRATUS THROUGH SATURDAY NIGHT...WHICH SHOULD KEEP LOWS FROM THREATENING RECORDS. POMEROY .LONG TERM...SFC HIGH MOVES ACROSS THE CWA SUNDAY WHICH SHOULD GRADUALLY CLEAR THINGS OUT. ZONAL FLOW THEN SETS UP FOR EARLY NEXT WEEK WITH DRY AND WARMER CONDITIONS EXPECTED AS MOISTURE LOOKS TO BE SUPPRESSED TO THE SOUTH. GFS DEPICTING IMPULSE WITH SOME PCPN LATE TUESDAY BUT DGEX NOT HINTING AT THIS FEATURE. WILL MAINTAIN LOW POPS MAINLY MTNS FOR THAT TIME AND SEE HOW THINGS UNFOLD. OTHER WEAK IMPULSES MAY INTERACT WITH SOME MOISTURE RETURN WEDS/THURSDAY SO WILL KEEP SOME LOW POPS FOR THAT TIME PERIOD AS WELL BEFORE DRYING ADVERTISED AGAIN BY THE END OF THE WEEK. -RE- && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 12, 10:45 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI AUG 12 2005 NEZ001>003-019>021-054-055-WYZ059-060-067-068-131215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN- 1045 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING AND PART OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING WILL CAUSE THE ATMOSPHERE TO BECOME UNSTABLE THIS AFTERNOON AND EVENING WITH SCATTERED THUNDERSTORMS EXPECTED. A FEW OF THESE STORMS MAY BECOME SEVERE WITH HAIL...DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES ALONG WITH SCATTERED AREAS OF LIGHT RAIN WILL BE OVER THE AREA ON SATURDAY. CLOUDS WILL DECREASE ON SUNDAY. WARMER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY ALONG WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. WYZ061>066-069-070-131215- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH COOLER TEMPERATURES ALONG WITH SCATTERED AREAS OF LIGHT RAIN WILL BE OVER THE AREA ON SATURDAY. CLOUDS WILL DECREASE ON SUNDAY. WARMER TEMPERATURES WILL OCCUR TUESDAY THROUGH THURSDAY ALONG WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 4:08 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 408 PM MDT FRI AUG 12 2005 WYZ059>060-064-067>068-130500- CONVERSE-NORTH LARAMIE RANGE-GOSHEN-NIOBRARA-PLATTE- 408 PM MDT FRI AUG 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 716 IN EFFECT UNTIL 11 PM MDT FOR THE FOLLOWING AREA... IN WYOMING THIS WATCH INCLUDES 4 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTHEAST WYOMING GOSHEN... PLATTE... THIS INCLUDES THE CITIES OF...DOUGLAS...GLENROCK...GUERNSEY... LUSK...TORRINGTON AND WHEATLAND.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.